MAUDE Adverse Event Report: COVIDIEN 12FR 43 IRIS FEEDING TUBE ENF; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

COVIDIEN 12FR 43 IRIS FEEDING TUBE ENF; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 461243E
Medical Device Problem Codes Fluid/Blood Leak (1250); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.  if additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
The customer reported that a portion of the y-port detached during use causing the feeding tube to leak at the y-site which effectively made that port non-functional, meaning they had to replace the tube.There was no patient injury reported.
 
Additional Manufacturer Narrative
The device history record (dhr) could not be reviewed because there was no serial number provided by the customer.The investigation found that there were no related issues recorded throughout the manufacturing and control processes.The manufacturing records, including autoclave documents, were reviewed for the reported lot and no related event occurred during the overall process for this lot.Also, each lot is released based on an acceptable quality limit (aql) inspection.The product was in conformance to specifications and was released for distribution meeting all established quality assurance acceptance levels.The device was not returned for evaluation however one photograph was submitted for evaluation.The photo confirms that there is a detached y-port connector which is assembled by a supplier.A review of the manufacturing and quality process controls for this product was conducted by the supplier and corrective actions have been taken for the detached component by installing a new solvent dispenser for a better handling of the solvent during the assembly process of the y-port.Additionally, to improve the structure of the y-port design it was changed from a ¿wing¿ design to ¿no-wing¿ design, because a ¿no-wing¿ design will increase the surface area of the bond and it has proven to increase the bond strength of the y-port assembly.The validation of this change is planned to be completed within the next two months.

Brand Name
12FR 43 IRIS FEEDING TUBE ENF
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
COVIDIEN
15 hampshire street
mansfield MA 02048
MDR Report Key11519120
Report Number1282497-2021-09978
Device Sequence Number4087898
Product Code KNT
UDI-Device Identifier20884521742229
UDI-Public20884521742229
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number461243E
Device Catalogue Number461243E
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/02/2021
Supplement Date Received by Manufacturer03/02/2021
Initial Report FDA Received Date03/18/2021
Supplement Report FDA Received Date05/28/2021
Patient Sequence Number1